MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX RAD ROD 6.0 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.

STRYKER SPINE-US MANTIS LONG CONSTRUCT HEX RAD ROD 6.0 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Model Number 48486090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Supplemental report will be submitted upon investigation completion.
 
Event or Problem Description
It was reported that when the rod was inserted with a rod inserter for lumbar spondylolisthesis, the rod was broken at around rod holder.However, the rod was fixed with blocker and the operation was finished.No adverse consequences to the patient is reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.Rod was confirmed to be broken at the hex end.Material analysis concluded: the rod end fractured in a bending ductile overload mode.The elemental composition matched what was specified on the print.No material or manufacturing defects were found.Manufacturing history was reviewed and no issues were identified.Conclusion: per information provided, the rod was impacted and the angle at which it was inserted was too steep.The most probable root cause of the reported event was determined to be impaction and steep angle at which the rod was inserted that led to its fracture.

Brand Name
MANTIS LONG CONSTRUCT HEX RAD ROD 6.0 X 90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7284859
Report Number0009617544-2018-00048
Device Sequence Number1368095
Product Code MNH
UDI-Device Identifier04546540671554
UDI-Public(01)04546540671554
Combination Product (Y/N)N
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48486090
Device Catalogue Number48486090
Device Lot NumberSL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight56